On tuesday I got really sick, it started off with bad stomach pains after supper. I tried to force vommit, as I thought maby I had ate a bad piece of burger pattie, or something and vommiting would make it go away. However after forcing my self to vommit twice, I still had the pains.
The pains continued on until midnight where I finally vommited (Non-forced) for a good minute. I also had some Diahreah, where I found that the stool was black, and smelled wierd.
the next day I had flu like symptoms (aches, chills, and a fever). I also had one bowel movement, this time with for the most part solid stools, which were again black and also smelled wierd. I dont think there was any red blood in any of my bowl movements.
Yesterday I went to one doctor who told me that these things should pass by monday. I wanted a second opinion however and went to another doctor after work the very same day. This doctor told me I am more than likely bleeding enterally from a ulcer. He didnt do any tests on me, however he did give me some pills to take (Im at work atm, and my pills are at home, so ill post the name of them later). He said after 3 days of taking them I should be fine.
Now, Im also suffering from a sort of ache in my stomach/abdomin area. Its almost like a mild blunting feeling crossed with a hunger sensation (sorry, best I could describe it).
Im 20 years old and Im really concerned. I know Ive been to a doctors, but this is the first time anything like this has happened to me.
FYI: No actual tests were done. The doctor pretty much just listened to my symptoms, asked me some questions about what I was feeling, and took my blood pressure. He then perscribed the pills to me.
edit: I got the name of the pills I recieved. Their called Pantoloc Now what confuses me about these is that I looked them up and it says their to treat certain conditions where there is to much acid in your stomach. Its also used to treat duodenal and gastric ulcers and gastroesophageal reflux disease.
You could very well have an ulcer or even some food poisoning. They can all cause those symptoms. However what is concerning is the black stools. Are you sure they are indeed black? Looks the color of tar or like dark coffee grounds? I would go to the emergency room if it were me. You need some bloodwork, stool sample taken and maybe a quick CT of your abdomen. It sounds like the docs you saw were not near as thorough as they should of been. Please go to ER.
Blood in your stools will never appear red. It will always appear just as you have described...black. Your physician should have explained exactly why he was prescribing Pantoloc to you, however, I would go ahead and take the pills as prescribed. If, after finishing the prescription your symptoms are still present or return, seek further medical advice from a different physician. Be vigilant in your questions to your doctor and demand answers. If you're being prescribed a medication, what exactly is it for? What possible side effects should you expect? If medications aren't effective, what is the next course of treatment? Don't leave his office until all of your questions are answered. It appears your physician believes you are suffering from a bleeding ulcer (which does correlate to some of your symptoms). Even though bleeding ulcers aren't listed under Pantolocs list of treatable ailments, it does still treat ulcers. Bleeding or not. So, go ahead and give it a try. I hope you find some relief! Keep us posted!
My stools also are appearing black for about a day now. I drank like a liter of grape juice in about an hour which was the culprit. Pepto bismol, iron pills, artificial coloring, and other things can cause black bowel movements also. Blood also causes black bowel movements which are usually sticky, tarry, and foul smelling.
wow buddy you better get to a doctor that is willing to run some test. Have your doctor refer you to a gasentroenologist......sorry about the spelling. I don't want to scare you but it is pretty obvious you are bleeding inside, this is something that can't be guessed at because it could be something serious. You need to find out and make sure it isn't cancer. Some insurances need you to be referred to a specialist like the gasentro doctor, some doesn't. Good luck, when you find out come back and let us know what it was. good luck again.
Regarding the black stools - did you by any chance take any Pepto Bismal when you were feeling sick? That will cause black stools. The blood is probably from a hemmorhoid. If I get a diarrhea, my hemmhoroids flair up REALLY badly!!